2021 Huddle Conference to take place July 15-16, see agenda

Created by higher education communications and marketing professionals, the annual Huddle Conference draws presenters and participants from a wide range of public and private colleges and universities across North America. Presenters and participants collaborate during this free annual event, which features opportunities to network, share best practices and bring actionable solutions to communications and marketing challenges.

***Register for the conference.

Huddle Agenda, July 15-16, 2021

Day One: July 15, 2021 (All times Eastern)

9:45 to 10 a.m. Welcome

  • Greg Trevor, Associate Vice President for Marketing & Communications, University of Georgia
  • Monette Austin Bailey, Organizational Development Specialist, Center for Leadership & Organizational Change, University of Maryland, College Park
  • Carla Cantor,  Director of Communications, Department of Psychiatry, Columbia University and New York State Psychiatric Institute

10 to 11:15 a.m. Making research news relevant

Moderator: Jenny Pitt-Clark, Editor, YFile, York University

Panelists:

  • Megan Muller, Research Communications Senior Manager, York University
  • Jesse Rogerson, Astrophysicist, Professor, frequent news commentator on deep space exploration, York University
  • James Hataway, Assistant Director for Integrated Media Communications, University of Georgia

11:15 to 11:30 a.m. 15-minute break 

 

11:30 a.m. to 12:30 p.m. Connecting news sites to newsletters and other communications channels

Presenters: 

  • Geoffrey Mock, Executive Director and Editor-in-Chief, Duke Today and the Duke Daily, Duke University
  • Terrance Henderson, Director of Digital Strategy, University of Virginia

12:30 to 1:30 p.m. Lunch Breakout sessions

New approaches to newsletters

Presenters:

  • Natalie Davis Miller, Managing Editor, NDWorksWeekly, University of Notre Dame
  • Michael Hughes, Communications Specialist, Notre Dame Research, University of Notre Dame

Research News

Presenter: James Hataway, University of Georgia 

Getting to know you - really fast! A fun way to learn a little bit about a lot of folks in a short amount of time!

Four rounds of breakout rooms, seven minutes each, choose from these questions:

  • One good habit and one bad pandemic habit
  • What is your communications professional superpower?
  • Tell us something about you that people would be surprised to know

1:30 to 2:15 p.m. Improved university visibility through strategic pitching and on-campus news studio

Presenter: Mark Weinstein, Executive Director of Public Relations, Cedarville University

2:15 to 2:30 p.m. 15-minute break

 

2:30 to 3:30 p.m. Enhancing Faculty Voices in the Public Sphere

Moderator: Taylor McNeil, News Editor, Tufts University

Panelists:

  • Lauren Hammond, Deputy Director of Strategic Communications, Vanderbilt University
  • Alex Hardy,  Research Communications Specialist, University of Notre Dame
  • Kalimah Knight, Deputy Director of Media Relations, Tufts University

3:30 to 3:45 p.m. 15-minute break

 

3:45 to 4:45 p.m. Building and managing relationships between central communications and schools, departments, and institutes

Moderator: Carla Cantor, Columbia University Medical Center and the New York State Psychiatric Institute

Panelists:

  • Kelly Moffitt, Engagement Editor, Office of Communications and Public Affairs, Columbia University
  • Joanne Fahey, Director of Research Communications, Notre Dame Research,  University of Notre Dame 
  • Marie DeNoia Aronsohn, Director of Communications, Lamont-Doherty Earth Observatory, Columbia University
  • Vanita Gowda, Executive Director of Communications, Mailman School of Public Health, Columbia University

5-5:30 p.m.  Happy "half an hour!"

Hosted by Greg Trevor and featuring opportunities to network with friends and colleagues.

Day two: July 16, 2021 (All times Eastern)

10 to 11 a.m. Attracting and retaining students with podcasts and audio integrations

Presenter: Raysean Ricks, Host, “In the Wild” podcast, Augusta University

11 to 11:15 a.m. 15-minute break

 

11:15 a.m. to 12:15 p.m. Using in-house video to expand broadcast coverage of your institution

Presenter:  Christopher Childs, Broadcast Coordinator, University of Georgia

12:15 to 12:30 p.m. 15-minute break

 

12:30 to 1:30 p.m. Global communications in the time of COVID-19 and priorities post pandemic

Moderator: Mandira Banerjee, Global Communications Officer, University of Virginia

Panelists: 

  • Laura Brinn, Assistant Vice President for Communications, Duke University
  • Karin Fischer, Senior Correspondent, Chronicle for Higher Education
  • Rebecca Valli, Director of Media Relations, Cornell University

1:30 to 1:45 p.m. 15-minute break

 

1:45 to 2:15 p.m. Oh, that’s my jam!

Learning and playing with the new-to-some virtual collaborative tool, Jamboard. A Google product, it functions like a whiteboard with options for different writing utensils, sticky notes and more. We’ll do a quick demo and then let participants try their hand at using it.

Thank you for your participation!

Return to News and Events

View our News Archive by Year